Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 236, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2012, 1:46 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 1:46 PM EDT (17:46 UTC)
- Expired
- Aug 17, 2012, 2:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:59 PM EDT | TSTM WND DMG | 2 Wsw Montgomery, GA | LARGE TREE FELL ON A HOUSE. |
| Aug 17, 2:01 PM EDT | TSTM WND DMG | Montgomery, GA | TREE BLOCKING RAILROAD AVE AT SHIPYARD ROAD. |
| Aug 17, 2:04 PM EDT | TSTM WND DMG | Windsor Forest, GA | 20 FOOT LONG TREE BRANCH BROKE OFF...NEARLY MISSING A HOUSE. |
| Aug 17, 2:05 PM EDT | TSTM WND DMG | 6 W Isle Of Hope, GA | TREE LIMBS DOWN. REPORTED THROUGH NWS CHAT. |
| Aug 17, 2:08 PM EDT | TSTM WND DMG | Burroughs, GA | TREES AND POWER LINES DOWN ON WAYNESBORO ROAD IN THE OGEECHEE FARMS AREA. |
| Aug 17, 2:14 PM EDT | HAIL 0.5 | 2 W I-16/I-95 Interchan, GA | MEDIA REPORTED 1 2 INCH HAIL AT SAVANNAH QUARTERS GOLF CLUB. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS52 KCHS 171746
SVRCHS
GAC029-051-171845-
/O.NEW.KCHS.SV.W.0236.120817T1746Z-120817T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
WESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 245 PM EDT
* AT 146 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLOOMINGDALE TO
BELFAST...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BLOOMINGDALE...BELFAST...KELLER...POOLER...I-16/I-95 INTERCHANGE...
FORT MCALLISTER...MEINHARD...SAVANNAH AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3179 8128 3179 8131 3184 8133 3182 8134
3185 8138 3210 8139 3219 8126 3221 8112
3219 8111 3217 8111 3217 8113 3215 8111
3212 8112 3210 8110 3182 8108 3175 8125
TIME...MOT...LOC 1746Z 256DEG 10KT 3214 8130 3181 8127
$$4 follow-up statements
501
WWUS52 KCHS 171759
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT FRI AUG 17 2012
GAC029-051-171845-
/O.CON.KCHS.SV.W.0236.000000T0000Z-120817T1845Z/
BRYAN GA-CHATHAM GA-
159 PM EDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN CHATHAM AND SOUTHEASTERN BRYAN COUNTIES...
AT 159 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BLOOMINGDALE TO KELLER...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLOOMINGDALE...FORT MCALLISTER...GARDEN CITY...I-16/I-95
INTERCHANGE...KELLER...MEINHARD...MONTEITH...MONTGOMERY...POOLER...
PORT WENTWORTH...RICHMOND HILL...SAVANNAH AIRPORT...VERNONBURG...
WHITE BLUFF AND WINDSOR FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3179 8128 3179 8131 3184 8133 3182 8134
3185 8138 3210 8139 3219 8126 3221 8112
3219 8111 3217 8111 3217 8113 3215 8111
3212 8112 3210 8110 3182 8108 3175 8125
TIME...MOT...LOC 1759Z 256DEG 10KT 3215 8126 3182 8123
$$981
WWUS52 KCHS 171811
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT FRI AUG 17 2012
GAC029-051-171845-
/O.CON.KCHS.SV.W.0236.000000T0000Z-120817T1845Z/
BRYAN GA-CHATHAM GA-
211 PM EDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN CHATHAM AND SOUTHEASTERN BRYAN COUNTIES...
AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MEINHARD TO OAK LEVEL...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...FORT MCALLISTER...GARDEN CITY...I-16/I-95
INTERCHANGE...KELLER...MEINHARD...MONTEITH...MONTGOMERY...POOLER...
PORT WENTWORTH...RICHMOND HILL...SAVANNAH AIRPORT...VERNONBURG...
WHITE BLUFF AND WINDSOR FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3189 8129 3210 8139 3219 8126 3221 8113
3219 8111 3217 8111 3216 8113 3215 8111
3214 8112 3212 8112 3210 8110 3183 8108
3179 8122
TIME...MOT...LOC 1811Z 256DEG 10KT 3216 8122 3183 8119
$$627
WWUS52 KCHS 171821
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
221 PM EDT FRI AUG 17 2012
GAC029-051-171845-
/O.CON.KCHS.SV.W.0236.000000T0000Z-120817T1845Z/
BRYAN GA-CHATHAM GA-
221 PM EDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN CHATHAM AND EAST CENTRAL BRYAN COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
POOLER TO FORT MCALLISTER...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 215 PM EDT...MEDIA RELAYED A PUBLIC REPORT OF TREES AND
POWERLINES DOWN IN OGEECHEE FARMS.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...FORT MCALLISTER...GARDEN CITY...I-16/I-95
INTERCHANGE...MEINHARD...MONTEITH...MONTGOMERY...POOLER...PORT
WENTWORTH...SAVANNAH AIRPORT...VERNONBURG...WHITE BLUFF AND WINDSOR
FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3185 8115 3194 8128 3210 8139 3217 8127
3221 8113 3219 8111 3217 8111 3217 8113
3215 8111 3214 8112 3212 8112 3210 8110
3183 8109
TIME...MOT...LOC 1819Z 256DEG 10KT 3214 8125 3186 8113
$$759
WWUS52 KCHS 171841
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT FRI AUG 17 2012
GAC029-051-171850-
/O.EXP.KCHS.SV.W.0236.000000T0000Z-120817T1845Z/
BRYAN GA-CHATHAM GA-
241 PM EDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM AND EAST
CENTRAL BRYAN COUNTIES WILL EXPIRE AT 245 PM EDT...
AT 240 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN PORTIONS OF CHATHAM COUNTY.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3185 8115 3194 8128 3210 8139 3217 8127
3221 8113 3219 8111 3217 8111 3217 8113
3215 8111 3214 8112 3212 8112 3210 8110
3183 8109
TIME...MOT...LOC 1840Z 256DEG 10KT 3215 8118 3187 8106
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:53 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 17, 10:53 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1053 AM EDT FRI AUG 17 2012 .SYNOPSIS... AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY. A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY BEFORE STALLING JUST NORTH AND WEST OF THE AREA ON SUNDAY AS A WEAK WAVE OF LOW PRESSURE FORMS ALONG THE FRONT. THE FRONT IS EXPECTED TO SHIFT ACROSS THE AREA EARLY NEXT WEEK...THEN LINGER JUST OFFSHORE INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WEAK SHORT WAVE DISTURBANCE THAT IS MOVING ACROSS SOUTHWEST GEORGIA THIS MORNING HAS HELPED TO TRIGGER ISOLATED SHOWERS ALONG THE COAST FROM BEAUFORT SOUTHWARD TO MCINTOSH COUNTY. HAVE INCREASED POPS TO ACCOUNT FOR THIS ACTIVITY...WHICH WILL LIKELY BE SHORT LIVED THIS MORNING. THE LATEST SOUNDING FROM KCHS SHOWED CAPES NEAR 3000 J/KG AND MUCH HIGHER DOWNDRAFT CAPES THAN YESTERDAY AT OVER 1300 J/KG. THE SHORTWAVE MENTIONED ABOVE OVER S GA SHOULD BE MOVING EASTWARD OUT OF THE REGION THIS AFTERNOON...MAKING IT LESS OF A PLAYER FOR CONVECTION THIS AFTERNOON. THE OTHER POTENTIAL PLAYER TO PROVIDE UPPER SUPPORT AND LOW LEVEL BOUNDARY COLLISIONS WOULD BE FROM THE DISSIPATING MCS DROPPING SOUTH-SOUTHEAST ACROSS MISSISSIPPI AND ALABAMA. HOWEVER...THIS FEATURE IS PRETTY FAR AWAY AND IF IT DID HAVE AN IMPACT ON CONVECTION IT WOULD BE LATER TODAY AND INTO THIS EVENING. FINALLY...AT THE SURFACE...A WEAK TROUGH OF LOW PRESSURE APPEARS WILL REMAIN OVER THE INTERIOR...ACTING AS A POTENTIAL LOW LEVEL FOCUS FOR AFTERNOON ACTIVITY ALONG WITH A LATE AFTERNOON RESULTANT/SOUTHWESTERLY SEA BREEZE CLOSER TO THE COAST. IN SUMMARY...GIVEN THE INLAND TROUGH OF LOW PRESSURE...MODERATE INSTABILITY AND DOWNDRAFT CAPES...AND THE POTENTIAL FOR CONVECTIVE BOUNDARIES TO MOVE IN FROM THE WEST FROM THE OLD MCS...HAVE INCREASED POPS A TAD FOR THIS AFTERNOON ACROSS THE ENTIRE AREA. THE HIGHEST CHANCES ARE STILL OVER THE SOUTHERN 1/2 OF THE REGION AND CLOSER TO THE COAST WHERE THE DEEPEST MOISTURE AND INSTABILITY WILL RESIDE. HOWEVER... GIVEN THE POTENTIAL FOR BOUNDARY COLLISIONS ON THE MESOSCALE...TRYING TO NAIL DOWN THE EXACT LOCATION FOR THE HIGHEST POPS IS VERY DIFFICULT AT THIS TIME. THICKER CLOUD COVER CURRENTLY OVER THE SOUTHERN HALF OF THE AREA WILL SLOW DOWN TEMP RISES A BIT THIS MORNING...BUT THEY SHOULD BURN OFF ENOUGH TO ALLOW TEMPS TO REACH AROUND 90S TO THE LOWER 90S...AND LOWER 90S ELSE WHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... A FAIRLY STRONG SHORT WAVE WILL APPROACH FROM THE WEST THIS EVENING THEN SHIFT ACROSS THE AREA OVERNIGHT. THIS WILL ENHANCE THE LEE SIDE TROUGH AT THE SURFACE AND ALLOW IT TO SHIFT CLOSER TOWARD THE COAST AS THE NIGHT PROGRESSES. GIVEN THIS SCENARIO...THE FORECAST WILL SHOW A CHANCE OF SHOWERS AND THUNDERSTORMS IN MOST AREAS THIS EVENING...LOWERING TO A SLIGHT CHANCE OVERNIGHT. THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. LOWS SHOULD BE IN THE LOWER 70S ACROSS MUCH OF THE AREA. SATURDAY AND SATURDAY NIGHT...HEIGHTS WILL BEGIN TO LOWER IN RESPONSE TO A DEVELOPING UPPER TROUGH ACROSS THE EASTERN HALF OF THE UNITED STATES. AT THE SURFACE...A COLD FRONT WILL REMAIN NORTHWEST OF THE FORECAST AREA STALLED ACROSS THE UPSTATE. MODELS SHOW INCREASING MOISTURE WITH PWATS CLIMBING CLOSE TO 2 INCHES...AND WITH SOME WEAK SHORT WAVE SWINGING ACROSS THE AREA...EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP. INSTABILITY PARAMETERS INDICATE MODERATE INSTABILITY ACROSS THE AREA...BUT LAPSE RATES APPEAR LESS THAN IMPRESSIVE. THUS...CAN NOT RULE OUT A FEW STRONG TO SEVERE STORMS...BUT OVERALL EXPECT SEVERE POTENTIAL TO REMAIN NORTHWEST OF THE FORECAST AREA CLOSER TO THE STALLED FRONT. CONVECTION IS EXPECTED TO DIMINISH AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING...HOWEVER SOME LINGERING CONVECTION COULD PERSIST UNTIL CLOSE TO MIDNIGHT DUE TO BOUNDARY INTERACTIONS. INCREASING CLOUD COVERAGE THROUGH THE DAY COULD LIMIT HIGH TEMPERATURES A BIT...BUT STILL EXPECT TEMPERATURES TO REACH THE LOW 90S AWAY FROM THE COAST ON SATURDAY WITH TEMPERATURES FALLING INTO THE MID TO LOW 70S DURING THE OVERNIGHT HOURS. SUNDAY THROUGH MONDAY...THE UPPER TROUGH WILL CONTINUE TO DEEPEN ACROSS THE EAST COAST AS ITS ASSOCIATED COLD FRONT REMAINS STALLED JUST INLAND OF THE FORECAST AREA ON SUNDAY. THE FRONT WILL THEN PUSH TOWARD THE COASTLINE ON MONDAY WHILE PLENTY OF DEEP MOISTURE FILTERS ACROSS THE REGION. AMPLE MOISTURE IS WELL NOTED ON MODEL SOUNDINGS FOR BOTH AFTERNOONS WITH PWATS OVER 2 INCHES. ALSO...THE SYNOPTIC LIFT LOOKS MORE IMPRESSIVE AS THE AS THE UPPER JET STRETCHES FROM THE LOWER MISSISSIPPI VALLEY UP TO THE NEW ENGLAND AREA. HOWEVER...INSTABILITY FACTORS COULD BE LIMITED SOME AS CLOUD COVERAGE COULD KEEP AFTERNOON HIGH TEMPERATURES SEVERAL DEGREES BELOW SEASONAL NORMAL. THUS AT THIS POINT...THE MAIN HAZARD LOOKS TO BE PERIODS OF HEAVY RAINFALL. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY. THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA. OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY DIPPING INTO THE MID TO UPPER 60S. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH 12Z SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH THE GREATEST COVERAGE ACROSS SOUTHEAST GEORGIA. CONVECTION MAY EVENTUALLY NEED TO BE INCLUDED IN THE TAF/S...ESPECIALLY AT KSAV...BUT CONFIDENCE IN TIMING IS STILL TOO UNCERTAIN. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND. && .MARINE... HAVE INCREASED RAIN CHANCES TODAY...GIVEN THE LATEST CONVECTION OVER THE NEAR SHORE WATERS. HAVE ALSO LOWER WIND SPEEDS A LITTLE FOR THIS AFTERNOON...GIVEN TREND OVER THE PAST FEW DAYS HAS BEEN LIGHTER WINDS THAN MODEL GUIDANCE HAS INDICATED. THUS...SOUTHWEST WINDS OF 15 KTS OR LESS AND SEAS 3 FEET OR LESS THROUGH THE DAY. THE STRONGEST WINDS MAY BE RIGHT NEAR THE COAST WITH THE SEA BREEZE LATER IN THE AFTERNOON. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST EARLY NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING COLD FRONT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RFM/JAQ SHORT TERM...JHP/JAQ LONG TERM...JHP AVIATION...JHP/RFM/JAQ MARINE...JHP/JAQ
Hazardous weather outlook, Aug 17, 4:57 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 457 AM EDT FRI AUG 17 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 457 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-181000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 457 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 12:23 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT FRI AUG 17 2012
GAZ137-140-141-171700-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
1223 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 100 PM EDT...
AT 1221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
DONALD TO 7 MILES SOUTH OF DARIEN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...DONALD...EULONIA...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
3147 8162 3158 8170 3166 8185 3179 8198
3189 8189 3195 8188 3199 8181 3194 8174
3187 8176 3176 8164 3170 8148 3145 8121
3140 8125 3137 8124 3137 8127 3130 8126
TIME...MOT...LOC 1623Z 221DEG 16KT 3181 8196 3128 8142Special weather statement, Aug 17, 12:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1257 PM EDT FRI AUG 17 2012 GAZ137>140-171745- COASTAL LIBERTY-INLAND LIBERTY-INLAND MCINTOSH-LONG- 1257 PM EDT FRI AUG 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND MCINTOSH COUNTIES THROUGH 145 PM EDT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JONES CREEK TO JONES...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH... HALFMOON LANDING...HINESVILLE...JONES...LUDOWICI...MCINTOSH... RETREAT...RICEBORO...SOUTH NEWPORT...TIBET...WALTHOURVILLE AND CROSSROADS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3196 8168 3169 8125 3157 8155 3181 8196 TIME...MOT...LOC 1657Z 238DEG 9KT 3181 8178 3161 8145
Local storm report, Aug 17, 1:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG ALLENHURST 31.78N 81.61W
08/17/2012 LIBERTY GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A POWER LINE DOWN ALONG
DUNLEVIE ROAD.
&&
EVENT NUMBER CHS1200684
DPBSpecial weather statement, Aug 17, 1:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT FRI AUG 17 2012
GAZ101-116>119-138-171830-
COASTAL BRYAN-COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND LIBERTY-
138 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN AND CHATHAM COUNTIES THROUGH 230 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF DEVELOPING STRONG THUNDERSTORMS...EXTENDING FROM
BLOOMINGDALE TO KELLER...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLOOMINGDALE...ELLABELL...FORT MCALLISTER...GARDEN CITY...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...KELLER...
LANIER...MELDRIM...MONTGOMERY...OSSABAW SOUND...POOLER...PORT
WENTWORTH...RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF AND WINDSOR FOREST...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA TO DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3191 8149 3215 8156 3217 8113 3215 8111
3214 8112 3211 8111 3209 8106 3209 8103
3188 8095 3183 8103 3181 8103 3175 8107
3176 8125
TIME...MOT...LOC 1738Z 270DEG 18KT 3211 8129 3182 8120The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:23 PM EDT | Special Weather Statement | CHS | Long, McIntosh | 37 min |
| Aug 17, 12:31 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 59 min |
| Aug 17, 12:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 17, 12:57 PM EDT | Special Weather Statement | CHS | Liberty, Long | 48 min |
| Aug 17, 12:59 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 61 min |
| Aug 17, 1:38 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 52 min |
| Aug 17, 2:24 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
| Aug 17, 2:27 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 28 min |
| Aug 17, 2:36 PM EDT | Special Weather Statement | CHS | Bulloch, Evans | 24 min |
| Aug 17, 3:42 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 33 min |
| Aug 17, 3:51 PM EDT | Special Weather Statement | CHS | Tattnall | 24 min |
| Aug 17, 4:36 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 54 min |
| Aug 17, 5:38 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 17, 6:22 PM EDT | Special Marine Warning | CHS | 83 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.